Abstract

The normalized transfer function of an elliptical annular aperture for incoherent illumination is derived. The relationship between the formulation developed here and a problem occurring in the diffraction from apertures illuminated with partially coherent radiation is shown. Results are discussed in terms of spatial-filtering concepts, with emphasis on the behavior of the cutoff frequency and the passband characteristics in the spatial-frequency plane.

The effect of the aperture ellipticity for arbitrary annulus width is to introduce an asymmetry in the behavior of the cutoff frequency. The presence of a central obstruction, for arbitrary ellipticity, emphasizes the high-frequency transmission, with the region of emphasis dependent upon the angular orientation in the frequency plane.

© 1967 Optical Society of America

Full Article  |  PDF Article
Related Articles
Tunneling–radiating effect in elliptical step-index fibers

P. F. Checcacci, R. Falciai, and A. M. Scheggi
Opt. Lett. 5(4) 145-146 (1980)

Diffraction of light by an opaque sphere. 2: Image formation and resolution considerations

Gary E. Sommargren and H. Joseph Weaver
Appl. Opt. 31(10) 1385-1398 (1992)

Planar Reflected Imagery in Photokeratoscopy*

Sidney Wittenberg and William M. Ludlam
J. Opt. Soc. Am. 60(7) 981-985 (1970)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (9)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (34)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription